Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 72, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2019, 8:57 PM CDT for Frontier County, Hayes County, Lincoln County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2019, 8:57 PM CDT (01:57 UTC)
- Expired
- Jun 4, 2019, 9:38 PM CDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Frontier County, NE, Hayes County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 134 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 9:01 PM CDT | HAIL 1.75 | 5 Ene Dickens, NE | HAIL LASTED 10 TO 15 MINUTES. WINDS ESTIMATED AT 50 MPH. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2890 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
660
WUUS53 KLBF 050157
SVRLBF
NEC063-085-111-050300-
/O.NEW.KLBF.SV.W.0072.190605T0157Z-190605T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
857 PM CDT Tue Jun 4 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Western Frontier County in southwestern Nebraska...
Southeastern Lincoln County in southwestern Nebraska...
Northeastern Hayes County in southwestern Nebraska...
* Until 1000 PM CDT.
* At 857 PM CDT, a severe thunderstorm was located near Dickens, or
21 miles south of North Platte, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Curtis, Wellfleet, Moorefield, Dickens, Maywood, Hansen Memorial
Reserve State Wildlife Management Area and Somerset.
This includes Highway 83 between mile markers 36 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4079 10104 4095 10091 4084 10027 4042 10058
TIME...MOT...LOC 0157Z 294DEG 32KT 4085 10091
HAIL...1.00IN
WIND...60MPH
$$
Kulik2 follow-up statements
455
WWUS53 KLBF 050225
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
925 PM CDT Tue Jun 4 2019
NEC085-050234-
/O.CAN.KLBF.SV.W.0072.000000T0000Z-190605T0300Z/
Hayes NE-
925 PM CDT Tue Jun 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAYES COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4077 10084 4092 10075 4084 10027 4051 10051
TIME...MOT...LOC 0224Z 295DEG 27KT 4077 10071
$$
NEC063-111-050300-
/O.CON.KLBF.SV.W.0072.000000T0000Z-190605T0300Z/
Frontier NE-Lincoln NE-
925 PM CDT Tue Jun 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN FRONTIER AND SOUTHEASTERN LINCOLN COUNTIES...
At 924 PM CDT, a severe thunderstorm was located over Wellfleet, or
14 miles northwest of Curtis, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Curtis, Wellfleet, Moorefield, Maywood and Hansen Memorial Reserve
State Wildlife Management Area.
This includes Highway 83 between mile markers 45 and 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4077 10084 4092 10075 4084 10027 4051 10051
TIME...MOT...LOC 0224Z 295DEG 27KT 4077 10071
HAIL...1.00IN
WIND...60MPH
$$
Kulik116
WWUS53 KLBF 050238
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
938 PM CDT Tue Jun 4 2019
NEC063-111-050248-
/O.CAN.KLBF.SV.W.0072.000000T0000Z-190605T0300Z/
Frontier NE-Lincoln NE-
938 PM CDT Tue Jun 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRONTIER AND
SOUTHEASTERN LINCOLN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 4077 10084 4092 10075 4084 10027 4051 10051
TIME...MOT...LOC 0237Z 294DEG 32KT 4072 10055
$$
KulikWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:48 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 4, 6:48 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service North Platte NE 648 PM CDT Tue Jun 4 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 237 PM CDT Tue Jun 4 2019 Latest IR and day cloud phase distinction RGB satellite imagery shows deep-towering cumulus across northeast Panhandle and extreme northwest NEB, elsewhere cumulus field across the central Panhandle. Regional radar display shows isolated thunderstorms moving into northeast NEB from the Black Hills. A shortwave trough extends from north central SD to southwest SD to southeast WY seen via water vapor. This activity is associated with the aforementioned short wave and a weak cold front moving southeastward in southwest SD associated with a surface low near the ND/MN border with a central pressure of about 1002 mb. Activity is anticipated to evolve and develop moving east- southeast across northwestern NEB into the Sandhills rest of the afternoon, isolated to widely scattered in nature. Thereafter activity will be focused across the Sandhills and southwestern NEB, more so the former through the evening hours. Parameter space is so-so with 500-1000 J/kg of MLCAPE, surface dew points in the 50s, and modest mid-level lapse rates of 7-7.5 C/km in environment characterized by 20-30 kts effective shear. Thus thinking severe threat is low with isolated strong-briefly severe storm possible late today-early tonight. Storms will move off/diminish late evening-early small hours. The combination of light winds and cloud cover will promote for the most part mild lows with low 50s in the eastern Panhandle to low 60s across eastern north central NEB. Otherwise, surface high pressure will build into the Northern Plains overnight. Tomorrow, surface high pressure evolves eastward across the Upper Mississippi Valley to Lake Superior. Aloft, weak flow overhead with an upper-level trough over the Central and Southern Rockies. Cooler air in place after the frontal passage will contribute to similar to cooler highs than today, low 80s nearly area-wide. While large-scale forcing is weak, there are low-end chances for showers and storms across the eastern Panhandle and along and south of the Interstate 80 corridor tomorrow afternoon-Wednesday night. .LONG TERM...(Thursday through Tuesday) Issued at 237 PM CDT Tue Jun 4 2019 Somewhat amplified pattern early Thursday with a closed low in the Southern Plains near the TX Panhandle, broad ridging across the north central CONUS and an approaching upper-level trough offshore the Pacific Northwest. The aforementioned closed low and weak trough will see little movement east moving into OK through Thursday night while the through advances into the Pacific Northwest. Weak forcing and an impulse aloft may promote a chance for isolated showers and storms Thursday. The risk for severe storms is low given the combination of weak instability and flow aloft/weak shear, albeit a strong storm cannot be ruled. Looking ahead, the upstream upper-level trough will continue to evolve eastward across the northern-tier of the CONUS. The upper- level trough will move into the Northern High Plains by late Saturday. An associated cold front is then anticipated to impact the Central High Plains that will bring increased precipitation chances late Saturday-early Sunday. In addition, this system will set the stage for a cool down with highs Sunday and Monday about 5-15 degrees below seasonable values, 60s Sunday and mid 60s to low 70s Monday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 647 PM CDT Tue Jun 4 2019 Scattered thunderstorms are currently impacting portions of the central Sandhills. These showers and thunderstorms will continue to develop through early evening before dissipating after sunset. Current thinking is that they will remain south of KVTN and north of KLBF and will not pose any real threats to either terminal. Therefore, will go with a dry forecast with high clouds being the main weather over the next day. Winds are expected to shift early Wednesday morning from the northwest to the northeast, but will remain under 10 knots. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ET LONG TERM...ET AVIATION...Kulik
Hazardous weather outlook, Jun 4, 3:46 PM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 346 PM CDT Tue Jun 4 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-052100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 346 PM CDT Tue Jun 4 2019 /246 PM MDT Tue Jun 4 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to widely scattered thunderstorms will be possible this evening and into the overnight. A strong or severe storm capable of producing hail and gusty winds cannot be ruled out. Minor flooding will continue along the North Platte River upstream of Lake McConaughy. Please refer to the latest flood product for additional details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Periodic thunderstorms chances will continue through the weekend. The threat for severe weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Thorne
In the hours before
Local storm report, Jun 4, 7:37 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
737 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND GST OGALLALA 41.13N 101.72W
06/04/2019 E70 MPH KEITH NE TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH GUSTS.
&&
JURGENSENLocal storm report, Jun 4, 7:46 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
746 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 8 ESE LEWELLEN 41.30N 101.99W
06/04/2019 E1.00 INCH KEITH NE PUBLIC
MOSTLY PEA SIZE WITH A FEW QUARTER SIZE STONES. ESTIMATED
30 TO 40 MPH WINDS. TIME ESTIMATED FROM RADAR.
&&
JURGENSENLocal storm report, Jun 4, 8:21 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
821 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND GST 1 N ROSCOE 41.15N 101.60W
06/04/2019 E60 MPH KEITH NE PUBLIC
TREE BRANCH DAMAGE AROUND PROPERTY. TIME ESTIMATED FROM
RADAR.
&&
JURGENSENLocal storm report, Jun 4, 8:27 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 1 ESE PAXTON 41.11N 101.33W
06/04/2019 E1.00 INCH KEITH NE TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
&&
JURGENSENLocal storm report, Jun 4, 8:46 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND GST 9 SSW SUTHERLAND 41.03N 101.19W
06/04/2019 E60 MPH LINCOLN NE PUBLIC
TIME ESTIMATED FROM RADAR
&&
JURGENSENLocal storm report, Jun 4, 8:47 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
847 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND GST 9 SSW SUTHERLAND 41.03N 101.19W
06/04/2019 E60.00 MPH LINCOLN NE PUBLIC
TIME ESTIMATED FROM RADAR
&&
JURGENSENThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:12 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 63 min |
| Jun 4, 7:51 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 54 min |
| Jun 4, 8:21 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Jun 4, 10:09 PM CDT | Special Weather Statement | LBF | Rock | 51 min |
| Jun 4, 10:51 PM CDT | Special Weather Statement | LBF | Rock | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.